Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 77, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2014, 9:42 PM CDT for Delaware County, Dubuque County, Iowa. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 9:42 PM CDT (02:42 UTC)
- Expired
- Jun 16, 2014, 10:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Delaware County, IA, Dubuque County, IA
The radar
The Quad Cities radar (KDVN), 103 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:46 PM CDT | TSTM WND GST 70 | 2 W Manchester, IA | FROM MANCHESTER FIRE DEPT RELAYED BY DELAWARE EMERGENCY MANAGEMENT. |
| Jun 16, 10:00 PM CDT | TSTM WND DMG | 1 S Edgewood, IA | TWO BUILDINGS ON FARM LOST. TREE AND POWER POLE DOWN. |
| Jun 16, 10:00 PM CDT | TSTM WND DMG | 1 S Edgewood, IA | TWO BUILDINGS ON FARM LOST. TREE AND POWER POLE DOWN. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 9:01 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
338
WUUS53 KDVN 170242
SVRDVN
IAC055-061-170345-
/O.NEW.KDVN.SV.W.0077.140617T0242Z-140617T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN NORTHEAST IOWA...
DUBUQUE COUNTY IN NORTHEAST IOWA...
* UNTIL 1045 PM CDT
* AT 942 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MANCHESTER...AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DUBUQUE...EDGEWOOD...GREELEY...DELAWARE...DELHI...EARLVILLE...
HOPKINTON...COLESBURG...WORTHINGTON...DYERSVILLE...NEW VIENNA...
LUXEMBURG...FARLEY...HOLY CROSS...BANKSTON...EPWORTH...
RICKARDSVILLE...BALLTOWN...PEOSTA AND CENTRALIA.
OTHER LOCATIONS AFFECTED INCLUDE DELAWARE COUNTY FAIRGROUNDS...
DUBUQUE COUNTY FAIRGROUNDS...CAMP LITTLE CLOUD...MUD LAKE PARK...
FILLMORE RECREATION AREA...BANKSTON PARK...NEW WINE PARK...SWISS
VALLEY PARK AND FINLEY'S LANDING PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4266 9077 4263 9070 4252 9063 4248 9066
4245 9061 4238 9064 4238 9067 4231 9068
4229 9160 4265 9160 4265 9091 4268 9090
TIME...MOT...LOC 0243Z 270DEG 36KT 4253 9147
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
ERVIN6 follow-up statements
766
WWUS53 KDVN 170255
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT MON JUN 16 2014
IAC055-061-170345-
/O.CON.KDVN.SV.W.0077.000000T0000Z-140617T0345Z/
DUBUQUE IA-DELAWARE IA-
955 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE AND
DUBUQUE COUNTIES UNTIL 1045 PM CDT...
AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELAWARE...AND
MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DUBUQUE...EARLVILLE...HOPKINTON...COLESBURG...WORTHINGTON...
DYERSVILLE...NEW VIENNA...LUXEMBURG...FARLEY...HOLY CROSS...
BANKSTON...EPWORTH...RICKARDSVILLE...BALLTOWN...PEOSTA...CENTRALIA...
BERNARD...SHERRILL...DURANGO AND ASBURY.
OTHER LOCATIONS AFFECTED INCLUDE DELAWARE COUNTY FAIRGROUNDS...
DUBUQUE COUNTY FAIRGROUNDS...CAMP LITTLE CLOUD...MUD LAKE PARK...
FILLMORE RECREATION AREA...BANKSTON PARK...NEW WINE PARK...SWISS
VALLEY PARK AND FINLEY'S LANDING PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4266 9077 4263 9070 4252 9063 4248 9066
4245 9061 4238 9064 4238 9067 4231 9068
4229 9160 4265 9160 4265 9091 4268 9090
TIME...MOT...LOC 0255Z 270DEG 36KT 4252 9131
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
ERVIN840
WWUS53 KDVN 170306
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 PM CDT MON JUN 16 2014
IAC055-061-170345-
/O.CON.KDVN.SV.W.0077.000000T0000Z-140617T0345Z/
DUBUQUE IA-DELAWARE IA-
1006 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE AND
DUBUQUE COUNTIES UNTIL 1045 PM CDT...
AT 1005 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DYERSVILLE...
AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DUBUQUE...WORTHINGTON...DYERSVILLE...NEW VIENNA...LUXEMBURG...
FARLEY...HOLY CROSS...BANKSTON...EPWORTH...RICKARDSVILLE...
BALLTOWN...PEOSTA...CENTRALIA...BERNARD...SHERRILL...DURANGO...
ASBURY...SAGEVILLE...COTTAGE HILL AND FILLMORE.
OTHER LOCATIONS AFFECTED INCLUDE DELAWARE COUNTY FAIRGROUNDS...
DUBUQUE COUNTY FAIRGROUNDS...CAMP LITTLE CLOUD...MUD LAKE PARK...
FILLMORE RECREATION AREA...BANKSTON PARK...NEW WINE PARK...SWISS
VALLEY PARK AND FINLEY'S LANDING PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4265 9076 4263 9070 4252 9063 4248 9066
4245 9061 4239 9064 4238 9067 4231 9068
4230 9160 4248 9160 4265 9138 4265 9091
4268 9090 4268 9088
TIME...MOT...LOC 0306Z 270DEG 36KT 4251 9116
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
ERVIN404
WWUS53 KDVN 170313
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 PM CDT MON JUN 16 2014
IAC055-061-170345-
/O.CON.KDVN.SV.W.0077.000000T0000Z-140617T0345Z/
DUBUQUE IA-DELAWARE IA-
1013 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE AND
DUBUQUE COUNTIES UNTIL 1045 PM CDT...
AT 1010 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DYERSVILLE...
AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DUBUQUE...FARLEY...HOLY CROSS...BANKSTON...EPWORTH...RICKARDSVILLE...
BALLTOWN...PEOSTA...CENTRALIA...BERNARD...SHERRILL...DURANGO...
ASBURY...SAGEVILLE...COTTAGE HILL...FILLMORE...WAUPETON...
LATTNERVILLE...GRAF AND OLD BALLTOWN.
OTHER LOCATIONS AFFECTED INCLUDE DELAWARE COUNTY FAIRGROUNDS...
DUBUQUE COUNTY FAIRGROUNDS...CAMP LITTLE CLOUD...MUD LAKE PARK...
FILLMORE RECREATION AREA...BANKSTON PARK...NEW WINE PARK...SWISS
VALLEY PARK AND FINLEY'S LANDING PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4267 9085 4263 9070 4252 9063 4248 9066
4245 9061 4239 9064 4238 9067 4231 9068
4230 9160 4239 9159 4265 9126 4265 9091
4268 9090
TIME...MOT...LOC 0313Z 270DEG 36KT 4250 9106
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
ERVIN634
WWUS53 KDVN 170331 RRA
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1031 PM CDT MON JUN 16 2014
IAC055-061-170345-
/O.CON.KDVN.SV.W.0077.000000T0000Z-140617T0345Z/
DUBUQUE IA-DELAWARE IA-
1031 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DELAWARE AND DUBUQUE COUNTIES UNTIL 1045 PM CDT...
AT 1028 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTRALIA...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DUBUQUE...SHERRILL...DURANGO...ASBURY...SAGEVILLE...CENTER GROVE...
DUBUQUE REGIONAL AIRPORT...ROCKDALE...KEY WEST AND EDMORE.
OTHER LOCATIONS AFFECTED INCLUDE DUBUQUE COUNTY FAIRGROUNDS...CAMP
LITTLE CLOUD...MUD LAKE PARK...FILLMORE RECREATION AREA...BANKSTON
PARK...SWISS VALLEY PARK AND FINLEY'S LANDING PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4263 9070 4252 9063 4248 9066 4245 9061
4239 9064 4238 9067 4231 9068 4230 9131
4248 9110 4256 9096 4265 9098 4265 9091
4268 9089
TIME...MOT...LOC 0331Z 270DEG 36KT 4249 9082
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ERVIN764
WWUS53 KDVN 170337
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1037 PM CDT MON JUN 16 2014
IAC055-170347-
/O.CAN.KDVN.SV.W.0077.000000T0000Z-140617T0345Z/
DELAWARE IA-
1037 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HASMOVED OUT OF THE WARNED AREA.
LAT...LON 4263 9070 4252 9063 4249 9066 4245 9064
4241 9066 4235 9081 4231 9106 4249 9102
4256 9096 4259 9089 4265 9091 4268 9089
TIME...MOT...LOC 0337Z 258DEG 45KT 4254 9065
$$
IAC061-170345-
/O.CON.KDVN.SV.W.0077.000000T0000Z-140617T0345Z/
DUBUQUE IA-
1037 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUBUQUE COUNTY
UNTIL 1045 PM CDT...
AT 1033 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAGEVILLE...
AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OTHER LOCATIONS AFFECTED INCLUDE DUBUQUE COUNTY FAIRGROUNDS...CAMP
LITTLE CLOUD...MUD LAKE PARK...BANKSTON PARK...SWISS VALLEY PARK AND
FINLEY'S LANDING PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4263 9070 4252 9063 4249 9066 4245 9064
4241 9066 4235 9081 4231 9106 4249 9102
4256 9096 4259 9089 4265 9091 4268 9089
TIME...MOT...LOC 0337Z 258DEG 45KT 4254 9065
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ERVIN966
WWUS53 KDVN 170344
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1044 PM CDT MON JUN 16 2014
IAC061-170354-
/O.EXP.KDVN.SV.W.0077.000000T0000Z-140617T0345Z/
DUBUQUE IA-
1044 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR DUBUQUE COUNTY WILL EXPIRE AT
1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4263 9070 4252 9063 4249 9066 4245 9064
4241 9066 4235 9081 4231 9106 4249 9102
4256 9096 4259 9089 4265 9091 4268 9089
TIME...MOT...LOC 0344Z 258DEG 45KT 4255 9053
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:26 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 16, 6:26 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 626 PM CDT MON JUN 16 2014 .UPDATE... ISSUED AT 548 PM CDT MON JUN 16 2014 WARM FRONT CONTINUES TO SHIFT INTO OUR NORTHERN CWA WITH CAPPING TO THE SOUTH. HAVE UPDATED THE GRIDS TO CANCEL THE SEVERE THUNDERSTORM WATCH FOR LOCATIONS SOUTH OF HIGHWAY 30. LOOKS LIKE A LULL FOR SEVERAL HOURS AND THEN AWAIT THE ARRIVAL OF MCS COMING OUT OF NW IA. THIS SHOULD IMPACT OUR NORTHERN CWA LATER THIS EVENING AND INTO THE OVERNIGHT HOURS...THEREFORE THE WATCH WILL REMAIN IN PLACE. && .SYNOPSIS... ISSUED AT 405 PM CDT MON JUN 16 2014 WARM FRONT EXTENDED FROM EASTERN NEB TO WESTERN IL WITH TEMPERATURES IN THE 80S ACROSS THE DVN CWA WITH DEWPOINTS IN THE LOWER 70S SOUTH OF THE FRONT. SBCAPES ARE NEARLY 5000 J/KG ALONG AND SOUTH OF THE FRONT AND IN THE PAST COUPLE OF HOURS LEFT MOVING SUPERCELLS HAVE FORMED IN SE IA PRODUCING VERY LARGE HAIL. A LARGER MCS WAS ORGANIZING IN FAR NW IA/SW MN/NE NEB. A STRENGTHENING LOW LEVEL JET WAS POINTING INTO THE MCS WELL TO OUR NW WHERE MID LEVEL LAPSE RATES ARE 9 C/KM AND SFC-3KM HELICITIES ARE 500 M2/S2. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 405 PM CDT MON JUN 16 2014 FORECAST FOCUS ON SEVERE WEATHER THIS EVENING. LATE THIS AFTERNOON THROUGH TONIGHT SIGNIFICANT SEVERE WEATHER EXPECTED WITH VERY LARGE HAIL AND DAMAGING WINDS OF AT LEAST 70 TO 80 MPH. AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED SUPERCELLS WILL CONTINUE THIS EVENING TO DEVELOP AND SPREAD NORTHEAST ALONG WITH THE WARM FRONT. STRONG LOW LEVEL SHEAR IN PLACE ALONG WITH HIGH CAPE. LATER THIS EVENING INTO THE OVERNIGHT HOURS THE ORGANIZING MCS TO OUR NW WILL CONGEAL INTO A POTENTIAL DERECHO WITH WIDESPREAD DAMAGING WIND WITH THE POTENTIAL FOR 80+ MPH WINDS WHICH SHOULD ROAR ACROSS OUR NORTHERN HALF OF THE CWA. TUESDAY...MODELS SUGGEST A CAP IN PLACE AND WITH THE WARM FRONT TO OUR NORTH CONVECTION SHOULD BE MINIMAL. THIS WILL BE A HOT AND HUMID DAY WITH HIGH TEMPERATURES AROUND 90 WITH DEWPOINTS IN THE LOWER 70S. HEAT INDEX VALUES WILL PUSH INTO THE MID 90S TO AROUND 100 WHICH WILL BE NEAR HEADLINE CRITERIA...ESPECIALLY IN OUR SOUTH. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 405 PM CDT MON JUN 16 2014 DEEP TROUGH IN THE WEST WILL GRADUALLY LIFT TO THE UPPER MIDWEST BY THE WEEKEND KEEPING THE ACTIVE PATTERN GOING INTO THE WEEKEND. THERE WILL BE CHANCE POPS EACH DAY WITH POSITION OF THE FRONTAL BOUNDARY TO BE DETERMINED. OF COURSE THIS WILL DEPEND ON WHERE MCS ACTIVITY DEVELOPS. HIGH TEMPERATURES WILL BE AROUND 90 AGAIN ON WEDNESDAY WITH HEAT INDEX VALUES WELL INTO THE 90S TO AROUND 100. THEREAFTER READINGS SHOULD REMAIN IN THE 80S. EARLY NEXT WEEK...UPPER RIDGING BUILDS INTO THE AREA WITH SURFACE HIGH PRESSURE INTO THE GREAT LAKES. HIGHS SHOULD DROP INTO THE 70S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 622 PM CDT MON JUN 16 2014 EVENING STORMS ALONG A WARM FRONT HAVE DIED AS WARM AIR ALOFT ARRIVED AHEAD OF A STRONG LINE OF STORMS TO THE NORTHWEST. THE EVENING WILL BE MAINLY WINDY AND VFR AS WE WAIT FOR THESE SEVERE STORMS TO ARRIVE. THEY ARE LIKELY TO IMPACT LOCATIONS NORTH OF INTERSTATE 80 OVERNIGHT AND EARLY TUESDAY MORNING...AND STRONG STORMS ARE INCLUDED IN THE CID AND DBQ TAF FOR THIS...A VCTS IS INCLUDED AT MLI AS WE ARE LESS CONFIDENT OF OCCURRENCE THERE. OTHERWISE...SOME EARLY MORNING MVFR FOG IS LIKELY IN A MOIST ATMOSPHERE...WITH ANOTHER VFR DAY EXPECTED TUESDAY AFTER STORMS CLEAR OUT. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...HAASE AVIATION...ERVIN
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1205 PM CDT MON JUN 16 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1205 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING DUE TO INTENSE RAINFALL RATES. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF EASTERN IOWA NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH SUNDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY THREATS APPEAR TO BE HIGH WINDS AND HAIL. AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. 05/SHEETS/08
In the hours before
Local storm report, Jun 16, 7:21 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG MARTELLE 42.02N 91.36W
06/16/2014 JONES IA TRAINED SPOTTER
PATH FROM 1 WEST OF MARTELLE TO 2 EAST WIND DAMAGE TO
MOSTLY TREES OF 6 TO 12 INCH DIAMETER. ONE TREE WAS 3FT.
2 EAST OF MARTELLE AN OLD BARN AND SILO BLOWN DOWN.
DELAYED REPORT.
&&
TEOLocal storm report, Jun 16, 9:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL 1 NE HAZLETON 42.63N 91.89W
06/16/2014 M0.25 INCH BUCHANAN IA TRAINED SPOTTER
VERY HEAVY RAIN.
&&
TEOLocal storm report, Jun 16, 9:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TORNADO N WINTHROP 42.47N 91.73W
06/16/2014 BUCHANAN IA EMERGENCY MNGR
160TH AND 187TH.
&&
TEOLocal storm report, Jun 16, 9:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TORNADO N WINTHROP 42.47N 91.73W
06/16/2014 BUCHANAN IA EMERGENCY MNGR
160TH AND 187TH.
&&
TEOLocal storm report, Jun 16, 9:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM FUNNEL CLOUD E DUNDEE 42.58N 91.55W
06/16/2014 DELAWARE IA EMERGENCY MNGR
EAST OF DUNDEE. PEA SIZE HAIL WITH HEAVY RAIN.
&&
TEOLocal storm report, Jun 16, 9:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND GST 1 N KEYSTONE 42.01N 92.20W
06/16/2014 E70.00 MPH BENTON IA EMERGENCY MNGR
ESTIMATED AT LEAST 70 MPH FROM KEYSTONE FIRE DEPARTMENT.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:21 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware | 54 min |
| Jun 16, 8:35 PM CDT | Tornado Warning | DVN | Buchanan | 40 min |
| Jun 16, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 61 min |
| Jun 16, 9:32 PM CDT | Tornado Warning | DVN | Delaware | 28 min |
| Jun 16, 9:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 43 min |
| Jun 16, 10:02 PM CDT | Tornado Warning | DVN | Benton, Linn | 28 min |
| Jun 16, 10:13 PM CDT | Tornado Warning | DVN | Benton, Linn | 32 min |
| Jun 16, 10:27 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 63 min |
| Jun 17, 2:18 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more | 59 min |
| Jun 17, 2:33 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 27 min |
| Jun 17, 3:02 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Louisa and 3 more | 58 min |
| Jun 17, 3:23 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Henry, Jackson, Jones, Louisa and 2 more | 52 min |
| Jun 17, 3:28 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 32 min |
| Jun 17, 3:36 AM CDT | Tornado Warning | DVN | Scott | 24 min |
| Jun 17, 4:02 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 43 min |
| Jun 17, 3:00 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.